Hail, Autauga
- When
- June 2, 7:10 PM CST
- Where
- Autauga County, Billingsley
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 32.650, -86.733
Penny size hail was observed in Billingsley.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 2, 1:23 PM CST, 5 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 223 PM CDT MON JUN 02 2003 THE SFC LOW OVER THE LOWER MS RIVER VALLEY CONTINUES TO DEEPEN AND MOVE TO THE E-NE. EXPECT THE SHOWERS AND STORMS TO INCREASE INTO THE NIGHT TIME HOURS FOR US. A COUPLE OF STORMS MAY REACH SEVERE LIMITS TONIGHT AND TOMORROW. WARM FRONT ASSOCIATED WITH SFC LOW WILL CONTINUE TO MOVE NORTHWARD ACROSS THE CWA. THIS WILL PUT US IN THE WARM SECTOR OVERNIGHT KEEPING LOWS NEAR 70 FOR EVERYONE. TRAILING COOL FRONT SHOULD PUSH ALL THE WAY THROUGH THE CWA BY MID-DAY ON WEDNESDAY. EVERYONE SHOULD SEE RAIN BETWEEN NOW AND THEN. SOME MORE THAN OTHERS OF COURSE. MID TO HIGH CLOUDS RETURN ON THURSDAY FROM THE ACTIVITY THAT WILL BE TAKING PLACE BACK TO OUR WEST. RAIN CHANCES LOOKING PRETTY GOOD FOR THE WEEKEND AS WX PARAMETERS LINE-UP OVER US IN THE SWRLY FLOW. BHM 070/079 064/080 060/ 7+30 MGM 072/083 067/084 064/ 4+42 .BHM...NONE.
ALZ011>015-017>050-022030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CDT MON JUN 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... A WARM FRONT WILL MOVE NORTHWARD ACROSS THE STATE THIS AFTERNOON AND EVENING WHICH WILL BRING MOIST AND UNSTABLE AIR BACK INTO THE AREA. AN APPROACHING LOW PRESSURE SYSTEM ALONG WITH AN UPPER LEVEL DISTURBANCE WILL COMBINE TO BRING SHOWERS AND THUNDERSTORMS ACROSS WEST ALABAMA THIS AFTERNOON AND TO THE REST OF THE STATE THROUGH THE OVERNIGHT HOURS. SOME STORMS WILL BE STRONG WITH AN ISOLATED SEVERE THUNDERSTORM POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE STRONG GUSTY WINDS, HAIL, AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)... A WEAK COLD FRONT WILL MAKES ITS WAY THROUGH THE STATE ON TUESDAY. SOME STRONG STORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING. ON WEDNESDAY...THE FRONTAL BOUNDARY HANGS AROUND SOUTHEAST ALABAMA AS MOIST AND UNSTABLE AIR WILL STILL BE IN PLACE AND MAKE CONDITIONS FAVORABLE FOR STRONG THUNDERSTORMS. FOR THE WEEKEND...ANOTHER COLD FRONT WILL APPROACH ALABAMA...WITH THE POSSIBILITY OF STRONG THUNDERSTORMS FOR SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SEVERE STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. HOWEVER THEY ARE ADVISED TO KEEP UP WITH THE LATEST WEATHER CONDITIONS FOR TODAY AND TONIGHT.
ALZ022-022245-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
508 PM CDT MON JUN 2 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR PICKENS COUNTY UNTIL 545 PM
CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING
THUNDERSTORMS.
AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
ISOLATED THUNDERSTORMS...ONE STORM 7 MILES WEST OF REFORM...AND THE
OTHER STORM 7 MILES SOUTH OF CARROLLTON...MOVING NORTHEAST AT 20 MPH.
THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
CARROLLTON...REFORM...PALMETTO...GORDO AND HARPERS MILL THROUGH 545
PM CDT.
LAT...LON 3346 8821 3353 8809 3353 8785 3319 8784
3310 8798 3307 8813ALZ013-023-022330-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
538 PM CDT MON JUN 2 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR TUSCALOOSA AND FAYETTE
COUNTIES UNTIL 630 PM CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 15 MILES NORTHWEST OF ELROD...MOVING NORTHEAST AT 25
MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR FAYETTE AND BERRY
THROUGH 630 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45
MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN
FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN
AROUND.
LAT...LON 3354 8780 3315 8782 3349 8744 3365 8749
3389 8769 3384 8792 3355 8791PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
706 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0544 PM STAR AL 0.88 IN HAIL
06/02/03 LAMAR STAR-SUNNYSIDE FIRE
DEPARTMENT REPORTED
NICKEL SIZE HAIL NEAR
STARALZ034-030130-
THUNDERSTORM ADVISORY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
757 PM CDT MON JUN 2 2003
.A THUNDERSTORM ADVISORY IN EFFECT FOR BIBB COUNTY UNTIL 830 PM
CDT...
.FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING
THUNDERSTORM.
AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES NORTHWEST OF CENTREVILLE...MOVING NORTHEAST AT
30 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE...BRENT
AND WEST BLOCTON THROUGH 830 PM CDT.
LAT...LON 3293 8738 3290 8715 3291 8694 3307 8695
3318 8714PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
759 PM CDT MON JUN 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM NORTHPORT AL 1.00 IN HAIL
06/02/03 TUSCALOOSA NICKEL TO QUARTER SIZE
HAIL REPORTED BETWEEN
LOCK 15 ROAD AND LAKE
NICOL IN BIG BEND AREA OF
BLACK WARRIOR RIVER.The Birmingham radar (KBMX), 58 km away, was scanning. The volume nearest the first event began at 01:08 UTC.
1 hail. Local standard time, as filed.
Penny size hail was observed in Billingsley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370712.